Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 9, 2021Marshall County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 9, 2021, 4:03 PM CDT for Marshall County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 4:03 PM CDT (21:03 UTC)
Expired
Jul 9, 2021, 4:45 PM CDT
In force
42 min
Issued by
NWS Nashville, TN

County Marshall County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

967 
WWUS84 KOHX 092103
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
403 PM CDT Fri Jul 9 2021
 
TNZ060-061-095-092145-
Maury TN-Giles TN-Marshall TN-
403 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...
SOUTHEASTERN MAURY AND NORTHERN GILES COUNTIES UNTIL 445 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Lewisburg, moving south at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lewisburg, Cornersville, Lynnville and Culleoka. 

This includes Interstate 65 between mile markers 21 and 38.
 
LAT...LON 3554 8703 3554 8683 3528 8674 3529 8715
TIME...MOT...LOC 2103Z 357DEG 40KT 3541 8693 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:22 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 9, 2:22 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
222 PM CDT Fri Jul 9 2021

.DISCUSSION...

Showers and thunderstorms continue to develop this afternoon ahead
of a weak upper level disturbance in the northwest flow. Enough
instability is out there for a strong storm or two capable of some
gusty winds, and deep layer shear is just strong enough to help
maintain some updrafts for heavy rain. Dewpoints in the low 70s
providing plenty of moisture and PWAT values showing 1.5 to 2
inches across the models and will continue the heavy rain threat
with any stronger updrafts. A brief lull in convective activity
should move in this evening after sunset, but CAMs and even long
term models bring in additional showers and thunderstorms
overnight ahead of another stronger shortwave moving in from the
Plains. This shortwave will be ahead of the larger and stronger
Plains trough that will move southward later on Saturday and sit
over northern MO on Sunday. Showers and thunderstorms will develop
again during the day Saturday, especially in the afternoon east of
I-65 according to CAM guidance with that shortwave in the OH River
Valley ahead of the larger upper low in the Plains.

The question will remain on how far south and east the trough
gets Saturday night, and how strong outflow will be to get
convection into the mid state Saturday night into Sunday morning.
Currently SPC has a slight risk in our northwest, and should the
trough and earlier convection Saturday afternoon/evening move
further southeast, we could see some strong to severe storms with
a damaging wind threat overnight Saturday night into Sunday
morning. The HRRR and ARW are the CAMs that are showing the
strongest storms over our area Saturday night, but the other CAMs
have convection weakening as it gets further from the upper
trough and closer to the mid state. Confidence is low on severe
convection making it to the northwest Saturday night into Sunday
morning with current guidance, but should more CAMs get on board
or if convection developing Saturday afternoon to our northwest
strengthens enough for strong outflow, chances for severe storms
Saturday night will increase. The HRRR/ARW do suggest a line of
storms, so again looking at the main threat being damaging winds
with any strong to severe convection should it make it to the mid
state Saturday night/Sunday morning.

Showers and storms will continue on Sunday thanks to the upper low
to our northwest bringing additional southerly flow, moisture, and
lift over the region. We may get a short break late Sunday night
but another lobe of the upper low will aid diurnal convection
during the day Monday. Models have been quite high with pops
lately, but with a strong trough to our NW did not back off pops
too much Sunday and Monday. On Tuesday the trough begins moving
northwest towards the eastern Great Lakes, so higher pops will
end, but mainly afternoon chances of showers and storms will
continue with southwest flow aloft in the wake of the low. Second
half of next week will have a high develop off the SC coast, and
help southerly flow remain over our region. This will keep the
afternoon storm chances in place into next weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A surface boundary appears to be stretched along
the Tennessee Valley which is providing the focus for ongoing
convection. However, the terminals are all well north of this
activity, and the HRRR is only showing isolated cells developing
across Middle Tennessee this afternoon and evening. We'll handle
this with VCSH remarks for now, but will certainly amend if we end
up with more development than what we're currently expecting.
Outside of any showers/storms, look for VFR wx the next 24 hrs.,
except at CSV, where low ceilings are likely to develop later
tonight and tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  89  74  88  71 /  50  60  50  80  70
Clarksville    71  87  73  84  69 /  60  60  70  90  60
Crossville     67  81  67  81  67 /  40  60  40  70  60
Columbia       70  88  72  87  69 /  40  50  50  80  70
Lawrenceburg   70  86  71  84  69 /  30  40  40  80  80
Waverly        71  88  72  85  69 /  30  40  50  80  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........08
Hazardous weather outlook, Jul 9, 5:11 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
511 AM CDT Fri Jul 9 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-101015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
511 AM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong to isolated severe storms are possible late Saturday.
Gusty winds and heavy downpours can be expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jul 9, 10:17 AM CDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
1017 AM CDT Fri Jul 9 2021

TNZ093>095-091600-
Lawrence TN-Wayne TN-Giles TN-
1017 AM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...SOUTHERN
LAWRENCE AND SOUTHWESTERN GILES COUNTIES UNTIL 1100 AM CDT...

At 1016 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of St. Florian, or 12 miles north of Florence, moving
east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Loretto, St. Joseph, Minor Hill and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3500 8770 3513 8768 3511 8712 3500 8712
TIME...MOT...LOC 1516Z 277DEG 26KT 3501 8761

Barnwell
Special weather statement, Jul 9, 3:00 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
300 PM CDT Fri Jul 9 2021

TNZ061-075-092030-
Bedford TN-Marshall TN-
300 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL AND WESTERN
BEDFORD COUNTIES UNTIL 330 PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Shelbyville, moving south at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Lewisburg, Chapel Hill, Belfast, Farmington and
Unionville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3563 8674 3564 8652 3537 8641 3537 8679
TIME...MOT...LOC 2000Z 357DEG 40KT 3556 8663

07
Special weather statement, Jul 9, 3:24 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
324 PM CDT Fri Jul 9 2021

TNZ060-061-092100-
Maury TN-Marshall TN-
324 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND SOUTHEASTERN
MAURY COUNTIES UNTIL 400 PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving south at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lewisburg, Cornersville, Belfast and Farmington.

This includes Interstate 65 between mile markers 25 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3535 8691 3535 8692 3536 8692 3558 8690
      3559 8666 3536 8667 3534 8691
TIME...MOT...LOC 2024Z 357DEG 40KT 3554 8680

07
Special weather statement, Jul 9, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
403 PM CDT Fri Jul 9 2021

TNZ060-061-095-092145-
Maury TN-Giles TN-Marshall TN-
403 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...
SOUTHEASTERN MAURY AND NORTHERN GILES COUNTIES UNTIL 445 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Lewisburg, moving south at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lewisburg, Cornersville, Lynnville and Culleoka.

This includes Interstate 65 between mile markers 21 and 38.

LAT...LON 3554 8703 3554 8683 3528 8674 3529 8715
TIME...MOT...LOC 2103Z 357DEG 40KT 3541 8693

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:48 PM CDTSpecial Weather StatementOHXRutherford27 min
Jul 8, 11:34 PM CDTSpecial Weather StatementOHXHickman41 min
Jul 9, 12:38 AM CDTSpecial Weather StatementOHXHouston37 min
Jul 9, 12:47 AM CDTSpecial Weather StatementOHXMaury28 min
Jul 9, 7:02 AM CDTSpecial Weather StatementOHXCumberland, DeKalb, Van Buren, Warren, White43 min
Jul 9, 8:05 AM CDTSpecial Weather StatementOHXWayne55 min
Jul 9, 9:16 AM CDTSpecial Weather StatementOHXLawrence44 min
Jul 9, 9:43 AM CDTSpecial Weather StatementOHXGiles47 min
Jul 9, 10:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr
Jul 9, 10:17 AM CDTSpecial Weather StatementOHXLawrence43 min
Jul 9, 10:22 AM CDTFlash Flood WarningOHXLawrence, Wayne113 min
Jul 9, 2:45 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry2 hr
Jul 9, 3:00 PM CDTSpecial Weather StatementOHXMarshall30 min
Jul 9, 3:24 PM CDTSpecial Weather StatementOHXMarshall36 min
Jul 9, 3:47 PM CDTAreal Flood AdvisoryOHXMaury118 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.